MAUDE Adverse Event Report: STRYKER SPINE-US 11MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-US 11MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 48954116
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the surgeon did a couple taps during insertion of the cage and tried to turn and steer the cage.The nose of the cage was in the disc space was under load and the rest of the cage was not in.When rotating and steering the cage, it gave way behind the nose and it broke into multiple fragments that did not fall in the patient cavity.All fragments were retrieved.Used 1mm smaller sized cage to complete the procedure (10mm) procedure was completed successfully.No adverse consequences of the patient reported.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual, dimensional and functional analysis could not be performed as the explanted cage was discarded.Conclusion:.The most likely cause was determined to be related to not opening up enough disc space prior to the cage insertion for the patient's tight disc space.
 
Event or Problem Description
It is reported that the surgeon did a couple taps during insertion of the cage and tried to turn and steer the cage.The nose of the cage was in the disc space was under load and the rest of the cage was not in.When rotating and steering the cage, it gave way behind the nose and it broke into multiple fragments that did not fall in the patient cavity.All fragments were retrieved.Used 1 mm smaller sized cage to complete the procedure (10 mm) procedure was completed successfully.No adverse consequences of the patient reported.

Brand Name
11MM X 6DEG X 9MM X 28MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6322395
Report Number3004024955-2017-00009
Device Sequence Number13622089
Product Code MAX
UDI-Device Identifier07613327117981
UDI-Public(01)07613327117981
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48954116
Device Lot NumberAAYY
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1